Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 6, NWS Salt Lake City, UT

April 29, 2013

NWS Salt Lake City, UT issued this wind advisory at Apr 29, 2013, 12:56 PM MDT. It took effect at Apr 30, 2013, 10:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 12:56 PM MDT (18:56 UTC)
In effect from
Apr 30, 2013, 10:00 AM MDT
Expired
Apr 30, 2013, 10:00 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WWUS75 KSLC 291856
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1256 PM MDT MON APR 29 2013

...GUSTY WESTERLY WINDS ACROSS SOUTHERN UTAH TUESDAY...

.AHEAD OF A STRONG COLD FRONT MOVING SOUTHWARD ACROSS THE STATE
TUESDAY...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MORNING
ACROSS SOUTHERN COUNTIES OF UTAH. GUSTS APPROACHING 50 MPH ARE
EXPECTED ACROSS KANE...GARFIELD...WAYNE AND SOUTHERN EMERY
COUNTIES BY TUESDAY AFTERNOON AND EVENING.

UTZ013-020-021-300500-
/O.NEW.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
1256 PM MDT MON APR 29 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. 

* AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY
  COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. 

* WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS APPROACHING 50 MPH.

* TIMING: BETWEEN 10 AM AND 10 PM TUESDAY

* IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND
  POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE POWELL
  SHOULD EXPECT VERY CHOPPY WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
434 
WWUS75 KSLC 300212
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
812 PM MDT MON APR 29 2013

...GUSTY WESTERLY WINDS ACROSS SOUTHERN UTAH TUESDAY...

.AHEAD OF A STRONG COLD FRONT MOVING SOUTHWARD ACROSS THE STATE
TUESDAY...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MORNING
ACROSS SOUTHERN COUNTIES OF UTAH. GUSTS APPROACHING 50 MPH ARE
EXPECTED ACROSS KANE...GARFIELD...WAYNE AND SOUTHERN EMERY
COUNTIES BY TUESDAY AFTERNOON AND EVENING.

UTZ013-020-021-301200-
/O.CON.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
812 PM MDT MON APR 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
TUESDAY. 

* AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY 
  COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. 

* WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH 
  GUSTS APPROACHING 50 MPH.

* TIMING: BETWEEN 10 AM AND 10 PM TUESDAY

* IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND 
  POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE 
  POWELL SHOULD EXPECT VERY CHOPPY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL
CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS
WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
372 
WWUS75 KSLC 300940
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MDT TUE APR 30 2013

UTZ019-301815-
/O.EXA.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
340 AM MDT TUE APR 30 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE AND ZION NATIONAL PARK.

* WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS NEAR 45 MPH.

* TIMING: BETWEEN 10 AM AND 10 PM TODAY.

* IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND
  POTENTIALLY DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ013-020-021-301815-
/O.CON.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
340 AM MDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. 

* AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY 
  COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. 

* WINDS: WEST SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH
  GUSTS APPROACHING 50 MPH.

* TIMING: BETWEEN 10 AM AND 10 PM TUESDAY

* IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND 
  POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE 
  POWELL SHOULD EXPECT VERY CHOPPY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ001-002-005-301815-
/O.NEW.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE
340 AM MDT TUE APR 30 2013

...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT
  FROM BRIGHAM CITY NORTH TO THE IDAHO BORDER...AND THE GREAT SALT
  LAKE DESERT ALONG THE IDAHO BORDER.

* TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY WEDNESDAY
  MORNING.

* IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE
  VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE
  VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
764 
WWUS75 KSLC 301600
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT TUE APR 30 2013

UTZ013-019>021-010000-
/O.CON.KSLC.WI.Y.0006.000000T0000Z-130501T0400Z/
SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE...
KANAB...ESCALANTE...BULLFROG
1000 AM MDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: MUCH OF SOUTHERN UTAH ALONG THE ARIZONA BORDER
  INCLUDING UTAHS DIXIE...SOUTH CENTRAL UTAH...LAKE POWELL...AND
  THE SAN RAFAEL SWELL.

* WINDS: WEST SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH 
  GUSTS UP TO 55 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE LATE MORNING AND EARLY
  AFTERNOON...LIKELY PEAKING IN MANY LOCATIONS IN THE LATE
  AFTERNOON AND EARLY EVENING.

* IMPACTS: GUSTY WINDS COULD CAUSE POTENTIALLY DIFFICULT DRIVING
  CONDITIONS. REDUCED VISIBILITIES IN BLOWING DUST AND SAND ARE
  POSSIBLE. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ001-002-005-010000-
/O.CON.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE
1000 AM MDT TUE APR 30 2013

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT 
  FROM BRIGHAM CITY NORTH TO THE IDAHO BORDER...AND THE GREAT 
  SALT LAKE DESERT ALONG THE IDAHO BORDER. 

* TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY
  WEDNESDAY MORNING. 

* IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE 
  VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE 
  VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
650 
WWUS75 KSLC 302127
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MDT TUE APR 30 2013

UTZ001-002-005-010900-
/O.UPG.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/
/O.NEW.KSLC.HZ.W.0005.130501T0600Z-130501T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE
327 PM MDT TUE APR 30 2013

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT
  PRIMARILY NORTH OF OGDEN AND THE GREAT SALT LAKE DESERT AND
  MOUNTAINS MAINLY ALONG THE UTAH/IDAHO BORDER REGION.

* TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY 
  WEDNESDAY MORNING.

* IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE 
  VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE 
  VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ011-014-015-010900-
/O.NEW.KSLC.HZ.W.0005.130501T0600Z-130501T1500Z/
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI...
RICHFIELD...DELTA...FILLMORE
327 PM MDT TUE APR 30 2013

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER
  VALLEYS AND WEST CENTRAL UTAH.

* TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY 
  WEDNESDAY MORNING.

* IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE 
  VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE 
  VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ013-019>021-010400-
/O.CON.KSLC.WI.Y.0006.000000T0000Z-130501T0400Z/
SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE...
KANAB...ESCALANTE...BULLFROG
327 PM MDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: THE SAN RAFAEL SWELL...UTAHS DIXIE AND ZION
  NATIONAL PARK...SOUTH CENTRAL UTAH AND THE LAKE POWELL AREA.

* WINDS: WEST SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE
  DECREASING LATER THIS EVENING.

* IMPACTS: GUSTY WINDS COULD CAUSE POTENTIALLY DIFFICULT 
  DRIVING CONDITIONS. REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND ARE POSSIBLE. BOATERS ON LAKE POWELL SHOULD EXPECT VERY 
  CHOPPY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:43 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 29, 9:43 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 AM MDT MON APR 29 2013

.SYNOPSIS...A WARM AND DRY AIRMASS WILL REMAIN IN PLACE TODAY. THE
NEXT WEATHER DISTURBANCE WILL REACH UTAH TONIGHT...BRINGING
SIGNIFICANTLY COLDER TEMPERATURES TO ENTIRE AREA THROUGH THE MIDDLE
OF THE WEEK.

&&

.DISCUSSION...WARM AND DRY CONDITIONS WILL CONTINUE ACROSS UTAH
AND SOUTHWEST WYOMING TODAY...AS THE AREA REMAINS UNDER HIGH
PRESSURE AHEAD OF AN APPROACHING TROUGH OVER THE PACIFIC
NORTHWEST. THERE ARE ONLY HIGH CLOUDS TO SPEAK OF OVER THE
FORECAST AREA THIS MORNING...WITH SOME CIRRUS MOVING INTO THE
NORTHERN THIRD OF THE CWA AHEAD OF THE TROUGH...AS WELL AS SOME
LEE CIRRUS OVER CASTLE COUNTRY AND THE SAN RAFAEL SWELL. THESE
THIN HIGH CLOUDS SHOULD HAVE LITTLE IMPACT ON AFTERNOON
TEMPERATURES...AND TEMPS SHOULD ONCE AGAIN BE 10 TO 15 DEGREES
FAHRENHEIT WARMER THAN CLIMATOLOGICAL NORMALS IN MANY LOCATIONS.

THE TROUGH WILL BEGIN IMPACTING THE AREA LATER TODAY...WITH THE
ASSOCIATED COLD FRONT ENTERING FAR NORTHERN UTAH THIS
AFTERNOON...THEN SLIDING INTO CENTRAL UTAH THROUGH THE EVENING AND
OVERNIGHT HOURS. THE FRONT IS EXPECTED TO STALL A BIT ACROSS
CENTRAL UTAH ON TUESDAY...WHICH WILL KEEP TEMPERATURES WARM IN FAR
SOUTHERN UTAH FOR TUESDAY. A SECOND REINFORCING WAVE LATE TUESDAY
SHOULD HELP PUSH THE FRONT THROUGH THE REST OF THE STATE TUESDAY
EVENING.

WITH THIS BEING A RELATIVELY DRY FRONT...THE MAIN UPSHOT FROM THIS
SYSTEM WILL BE A SIGNIFICANT COOL DOWN FOR THE ENTIRE AREA...WITH
MOST AFTERNOON HIGHS DROPPING 15 TO 20 DEGREES FAHRENHEIT FROM
MONDAY TO WEDNESDAY. WILL PAY SPECIAL ATTENTION TO CRITICAL
FREEZING VALUES IN THE OVERNIGHT MINIMUM
TEMPERATURES...PARTICULARLY FOR WEDNESDAY AND THURSDAY MORNINGS.
HOWEVER...WILL LIKELY BE TOO SOON FOR ANY FREEZE RELATED HEADLINES
ON THIS SHIFT. WINDS IN SOUTHERN UTAH MAY ALSO BE A CONCERN ON
TUESDAY AND TUESDAY NIGHT...BOTH AHEAD OF AND BEHIND THE FRONT.

ISSUED A MINOR UPDATE TO THE SKY COVER FORECAST EARLIER THIS
MORNING TO ACCOUNT FOR THE LEE CIRRUS IN SOUTHEAST UTAH.
OTHERWISE...THE FORECAST LOOKS GOOD AND NO FURTHER UPDATES ARE
PLANNED FOR THIS MORNING.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO
SWITCH TO THE WEST-NORTHWEST BETWEEN 18Z AND 20Z TODAY. WINDS WILL
LIKELY BE GREATER THAN 8 KNOTS THROUGH MUCH OF THE AFTERNOON...AND
COULD BECOME GUSTY AT TIMES. THERE IS A 20 PERCENT CHANCE OF
CEILINGS LOWER THAN 7000FT AFTER 03Z TUESDAY...BUT OTHERWISE VFR
CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 29, 4:51 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
451 AM MDT MON APR 29 2013

UTZ001>016-019>021-517-518-WYZ021-301200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
451 AM MDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG BUT MOSTLY DRY COLD FRONT CROSSING THE OUTLOOK AREA
COULD BRING LOCALLY STRONG WINDS TO PORTIONS OF THE
AREA...ESPECIALLY TUESDAY AFTERNOON. THERE IS ALSO A POTENTIAL FOR
CANYON WINDS IN WASHINGTON COUNTY TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.

COLDER AIR WILL SETTLE INTO THE REGION MID WEEK. THERE IS A
THREAT OF A HARD FREEZE BOTH ON WEDNESDAY AND THURSDAY
MORNINGS...MAINLY IN OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.